Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Depression. Prescribed with Clonazepam, Escitalopram, Mirtazapine, Pantoprazole, Risperidone. History of insomnia. Is there any addictive side-effects of these medication?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1843 Questions
Question
Hello Doctor , we are XXXXXXX
My Dad had insomnia 6 months ago because he worked at night before( very heavy job) , he loses weight so much ,and he has hopitalized for 4 times .He took ambien and lopazopram in March ,but he just slept very little , felt difficult to swallow foods at that time .After psychiatric treament for 1 week ( Jun 19 2012 ) . The doctor diagnosed that my Dad has then depressive disorders , the doctor gives prescriptions include : clopazepam , escitalopram , mirtazapine , pantoprazole ,and risperidone .I'd like to ask you those medications have any side effects as well as addiction or any problem ? ( He has stopped taking Lopazepam before for 3months because his family doctor said that this medication cause addiction and side effects)
Posted Mon, 16 Jul 2012 in Depression
 
 
Answered by Dr. Ashish Mittal 2 hours later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     52 year old male
•     Known case of Depression
•     Currently on: clonazepam, escitalopram, mirtazapine, pantoprazole and risperidone
•     Concern related to side effects and addiction liability of medicines.

First you need to understand every drug even vitamins have long list of side effects which you can get easily on google, but more important is the experience of side effect by individual patient. Considering your father medicines, in practice I see following side effects frequently:

Clonazepam: It belong to similar group of lorazepam. Side effects-sedation and habit formation (but it is very safe under physician safe)

Risperidone: sedation, weight gain, Diabetes, derange lipid profile

Mirtaz: sedation and weight gain. As you are taking most of the medicines for 4 years then no need to worry much. But medicine should be taken under supervision of your physician.

Escitalopram: anxiety and acidity.

Pantoprazole: Very safe to use

As your father already had lost weight then this side effect become effect for him. Sedation become effect in presence of insomnia and agitation.

Apart from that every drug has side effects but while using we have to do risk benefit analysis. Medicine come in market when they have benefits more than side effects. So do not worry. It is better to continue treatment in his case.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Depression. Prescribed with Clonazepam, Escitalopram, Mirtazapine, Pantoprazole, Risperidone. History of insomnia. Is there any addictive side-effects of these medication? 13 hours later
Thank for your consutlation , Dr XXXXXXX Mittal
After discharging from hospital yesterday , my dad took those medications.Today , he looks like very lazy , tired , dizzy.He just wants to stay in bed all day , closes his eyes.I think because of side effects causing maybe ?.
Could you give me recommendations for that ? And does he need to reduce dose after taking medications for a couple week ?
Thank you
 
 
Answered by Dr. Ashish Mittal 7 hours later
Hello again,

Thanks for follow up,

It is usual to have excessive sedation in initial 3-4 days. After that body adopt to medicines.

I can help you better if you tell me weight of your father and doses of medicines.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Depression. Prescribed with Clonazepam, Escitalopram, Mirtazapine, Pantoprazole, Risperidone. History of insomnia. Is there any addictive side-effects of these medication? 34 minutes later
Hello Doctor,
Current weight of my father : 58kg , height : 165cm
Here are doses of medications:
Clonazepam O.5 MG TABLET
Take 1 tablet by mouth every 12hrs ( dispensed Qty 60)
Escitalopram 10 MG
Take 1 tablet by mouth everyday ( Qty 30 )
Mirtazapine 15 MG
Take 1 tablet by mouth every evening ( sleep time ) (Qty 30)
Resperidone 2 MG
Take 1 tablet by mouth Twice a day ( Qty 60)
Thank you a lot

 
 
Answered by Dr. Ashish Mittal 7 minutes later
Hello again,

Thanks for follow up,

Current medicines doses appear adequate to me. Depression also causes laziness and dizziness.

Usually medicines show response in 2-3 weeks. So, do not worry. He will be fine soon.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wishing him good health.
Regards.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor